Indiana, 2003

Flash Flooding in Indiana, June 13, 2003

June 13, 2003 · NWS IND · 2 events in 2 counties and zones

Heavy rain caused flash flooding. There were numerous reports across northern Tippecanoe county and in Warren county near Williamsport.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Heavy rain caused flash flooding. There were numerous reports across northern Tippecanoe county and in Warren county near Williamsport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 9:35 AM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 13, 9:35 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 AM EST FRI JUN 13 2003

EARLIER FCST MOSTLY SEEMS WELL SUPPORTED BY CURRENT OBS. HOWEVER
PLACES WHERE CURRENT FCST IS FOR HIGH IN MID 70S TODAY WILL BE
BUMPED TO UPPER 70S BASED ON OBSERVATIONS.

.IND...FLOOD WATH FOR SOUTH CENTRAL INDIANA THROUGH MIDNIGHT EST.

KWIATKOWSKI
Hazardous weather outlook, Jun 13, 4:13 AM EST, 8 hours 7 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-141100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 AM EST FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE NUMEROUS THUNDERSTORMS DEVELOP ACROSS CENTRAL INDIANA
MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY RAIN IS
POSSIBLE...AND A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT EST ACROSS
MUCH OF SOUTH CENTRAL INDIANA. FINALLY...THERE WILL BE PATCHY FOG
MAINLY NORTH OF INTERSTATE 70 THROUGH MID MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND CONTINUE
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...

HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)

The radar

The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 17:18 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Tippecanoe

When
June 13, 12:20 PM EST to 1:00 PM EST
Where
Tippecanoe County, West Lafayette
Reported by
LAW ENFORCEMENT
Coordinates
40.389, -86.894 (the zone’s center; the record gives no point)

Flash Flood, Warren

When
June 13, 1:00 PM EST to 1:30 PM EST
Where
Warren County, Williamsport
Reported by
LAW ENFORCEMENT
Coordinates
40.347, -87.353 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360218, 5360219.